8 doctors weighed in:

Can methadone withdrawals cause seizures?

8 doctors weighed in
Dr. Alvin Stein
Pain Management
2 doctors agree

In brief: Yes

Methadone like all narcotics cause changes in the neurotransmitters in the brain and also can cause damage to the brain that reflects itself as seizures or other type of adverse brain function.
They are also reuptake inhibitors that reduce the levels of neurotransmitters in the brain. Need to rebuild the neurotransmitters. www.neuroscisncemyths.com for info and find a doctor to help/.

In brief: Yes

Methadone like all narcotics cause changes in the neurotransmitters in the brain and also can cause damage to the brain that reflects itself as seizures or other type of adverse brain function.
They are also reuptake inhibitors that reduce the levels of neurotransmitters in the brain. Need to rebuild the neurotransmitters. www.neuroscisncemyths.com for info and find a doctor to help/.
Dr. Alvin Stein
Dr. Alvin Stein
Thank
1 comment
Dr. David Rosenfeld
Yes. Withdrawal from opioids can cause seizures.
Dr. Heidi Fowler
Psychiatry
2 doctors agree

In brief: It is possible

Depending onhow high a dose of Methadone your were on & on long your were on it- there can be potential for seizures during withdrawal.
It can also unmask seizures if there is an underlying seizure disorder.

In brief: It is possible

Depending onhow high a dose of Methadone your were on & on long your were on it- there can be potential for seizures during withdrawal.
It can also unmask seizures if there is an underlying seizure disorder.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
2 comments
Dr. Patrice Taylor
Definitely if on benzos as well as methadone. But, methadone alone, usually Not This is why they will let a methadone Inmate or heroin or opiate dependent inmate stay in jail to detox but not alcoholics.
Dr. Heidi Fowler
Thanks Dr. Taylor.
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors